MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 6X4 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4206040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number to conduct a device history record (dhr) review, it is not possible to determine if the reported failure could be related to the manufacturing process.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the use of a 6mm x 4cm 80cm powerflex p3 f5 percutaneous transluminal angioplasty (pta) balloon catheter, the balloon was ¿barely¿ inflated and ruptured.As a result, the 6mm x 4cm 80cm powerflex p3 was removed, and an unknown 6mm x 4cm balloon catheter was used successfully.There was no reported injury to the patient.This was during a procedure to treat a fistula lesion.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.The device was able to cross the lesion.The device was able to be removed easily from the patient and remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received.Complaint conclusion: as reported, during the use of a 6mm x 4cm 80cm powerflex p3 f5 percutaneous transluminal angioplasty (pta) balloon catheter, the balloon was ¿barely¿ inflated and ruptured.As a result, the 6mm x 4cm 80cm powerflex p3 was removed, and an unknown 6mm x 4cm balloon catheter was used successfully.There was no reported injury to the patient.This was during a procedure to treat a fistula lesion.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.The device was able to cross the lesion.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was returned for analysis.One non-sterile powerflex p3 f5 6x4 80 percutaneous transluminal angioplasty (pta) balloon catheter, was received for analysis inside a plastic bag.Per visual analysis, of the non-sterile powerflex p3 f5 6x4 80 pta balloon catheter analyzed under this complaint, a balloon rupture condition was observed.No other physical characteristics could be seen.Functional analysis was not performed due to the ruptured condition of the unit as received for evaluation.Per microscopic analysis, sem analysis was performed to identify the possible root cause of the balloon rupture.Results showed the balloon of the powerflex p3 f5 6x4 80 device presented evidence of a ruptured condition, scratch marks, and fatigue striations near the damaged area.These types of damages are commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks and fatigue striations on these areas could have led to the damaged condition found on the received device.In addition, fatigue striations are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material was induced to a tensile force that exceeded the yield strength prior to the separation.No other anomalies were observed during the sem analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿balloon burst - at/below rbp¿ was confirmed through analysis of the returned device.However, the exact cause cannot be determined.Upon visual analysis of the balloon material, a ruptured condition was noted by the naked eye.Sem analysis revealed the outer surface balloon material presented evidence of scratch marks and fatigue striations adjacent to the rupture which appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Based on the information available, vessel characteristics and procedural factors likely contributed to the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ without a lot number to conduct a phr review, it is not possible to determine if the reported failure could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
POWERFLEX P3 F5 6X4 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15445414
Report Number3009018440-2022-00014
Device Sequence Number14635125
Product Code LIT
UDI-Device Identifier20705032004432
UDI-Public20705032004432
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4206040S
Device Catalogue Number4206040S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 6X4 80 BALLOON CATHETER.
Patient SexUnknown